When you stop taking this medication, you might not experience Eliquis (apixaban) withdrawal symptoms as with other medications. However, stopping the use of this medication suddenly may increase your risk of stroke or blood clots. If you need to stop taking this medication, your doctor should have you gradually do this in order to reduce this risk.
How Long Do Eliquis Withdrawal Symptoms Last?
The specific timeframe for Eliquis withdrawal symptoms can vary. However, individuals should be aware of the signs of a blood clot or stroke and seek emergency care if they occur.
Stopping the use of Eliquis suddenly might raise the risk of blood clot formation, which can lead to a life-threatening pulmonary embolism and/or deep vein thrombosis.
Signs of blood clots include pain in the affected area, as well as redness and warmth.
Signs of a pulmonary embolism include shortness of breath that occurs suddenly, chest pain that becomes more severe when taking deep breaths, lightheadedness, a rapid heart rate, and coughs that contain blood.
Signs of a stroke can include weakness or numbness that affects one or more parts of the body suddenly, trouble walking, loss of coordination or balance, sudden and severe headache, confusion, and vision problems.
Individuals who plan to stop taking Eliquis should avoid stopping the use of this medication abruptly without proper precautions. Doctors generally have patients take another type of anticoagulant when discontinuing the use of Eliquis due to pathological bleeding or after a full course has been completed. This may help lower the risk of having stroke or blood clotting occur.
Individuals who experience symptoms of stroke or blood clots after stopping the use of Eliquis should seek immediate medical care. Emergency care helps reduce the risk of fatal complications from stroke or pulmonary embolisms.